Washington, 2020Wildfire in Washington, August 9 to 15, 2020
August 9 to 15, 2020 · NWS OTX · 1 event in 1 county or zone
The Lower Coyote Creek Fire began on August 9th, 2 miles to the southwest of Nespelem, due to an unknown cause. The wildfire burned directly west of the Greenhouse Fire from late July along the Columbia River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Lower Coyote Creek Fire began on August 9th, 2 miles to the southwest of Nespelem, due to an unknown cause. The wildfire burned directly west of the Greenhouse Fire from late July along the Columbia River. The fire burned 2,582 acres of grass and timber, with numerous road closures, but no known structures lost. The wildfire was fully contained on August 15.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 8, 8:12 PM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 8, 8:12 PM PST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
912 PM PDT Sat Aug 8 2020
.SYNOPSIS...
Expect dry weather through the middle of next week as
temperatures warm. The warmest temperatures look to be Monday and
Tuesday. Dry and breezy winds return late Monday for the Cascades
and spread across the Inland Northwest on Tuesday. Expect cooler
weather to persist through most of the week with a small chance of
showers near the Canadian border especially on Thursday.
&&
.DISCUSSION...
Updates this evening were minor adjustments to cloud cover and a
few minimum temperature adjustments that had little to no impact
on most of the forecast. Cloud cover associated with a disturbance
that passed through the region today in on the decrease leading to
clearing skies and cooling temps tonight that segue into a Sunday
forecast of sunny skies and temperatures on the cool side of what
would be considered normal for this time of year. /Pelatti
&&
.AVIATION...
06Z TAFS: Cloud cover will continue to decrease overnight,
regardless VFR conditions will prevail for the next 24 hours.
Winds will decrease as well overnight and show a tendency to gust
a bit in the afternoon and early evening tomorrow but with less
intensity in comparison to today (Saturday). /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 81 52 88 56 85 / 0 0 0 0 0 0
Coeur d'Alene 49 80 51 86 56 83 / 0 0 0 0 0 0
Pullman 46 78 48 85 52 83 / 0 0 0 0 0 0
Lewiston 58 86 58 91 61 91 / 0 0 0 0 0 0
Colville 46 83 47 89 49 87 / 0 0 0 0 0 0
Sandpoint 47 79 48 83 53 81 / 0 0 0 0 0 0
Kellogg 53 77 54 82 58 80 / 0 0 0 0 0 0
Moses Lake 54 87 55 93 56 89 / 0 0 0 0 0 0
Wenatchee 57 87 62 93 63 86 / 0 0 0 0 0 0
Omak 55 87 58 93 58 88 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 8, 7:54 PM PST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
854 PM PDT Sat Aug 8 2020
WAZ034-035-041-043-044-100400-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
854 PM PDT Sat Aug 8 2020
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Dry and breezy conditions will again occur late Monday into
Tuesday with renewed concerns for fire spread with any new or
existing fires.
IDZ001>004-026-027-WAZ031>033-036>038-042-100400-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
854 PM PDT Sat Aug 8 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
Wildfire, Okanogan Valley
- When
- August 9, 12:00 AM PST to August 15, 11:59 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The cost of firefighting resources to contain the blaze was calculated at 2.6 million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 9 to 11, 20205 deaths · 13 events
- Hail and Damaging Winds in Minnesota, August 9 to 10, 2020$1.7 million · 2.75 in hail · 42 events
- Tornadoes and Flash Flooding in Michigan, August 9 to 10, 2020$404,000 · EF1 · 22 events
- Tornadoes and Hail in North Dakota, August 9, 2020$240,000 · EF1 · 6 events
- Tornadoes and Hail in North Dakota, August 9, 2020$50,000 · EF1 · 18 events
- Flash Flooding and Hail in Missouri, August 9 to 11, 2020$141,000 · 2.5 in hail · 20 events
- Tornadoes and Hail in Minnesota, August 9, 2020EF1 · 17 events
- Tornadoes and Damaging Winds in Wisconsin, August 9, 2020EF1 · 6 events
- Tornado and Damaging Wind in Florida, August 9, 2020$20,000 · EF0 · 2 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 9, 202058 kt wind · 10 events
- Hail and Damaging Winds in Kansas, August 9, 2020$10,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Florida, August 9, 20201.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916311.